MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SURETRAK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC SURETRAK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 961-581
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer representative went to the site to test the navigation system.The reported issue was confirmed and the black passive surtrak showed a geometry error above.5.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a sacroiliac and thoracolumbar procedure.It was reported that the site was having issues calibrating the black suretrak before a case.They stated it would prompt them to do calibration, but after that they were not able to complete any of the steps.The manufacturer representative was going to checkout the suretrak and verify the geometry error was within tolerance.The patient was still in there room at the time of the event.There was less than an hour delay in the case.No impact on patient outcome.Additional information was received stating that the procedure was able to continue the case by attaching the black passive suretrak to the instrument and it proceeded to calibrate.They checked the geometry error and it showed.7 while attempting to calibrate.The issue was caused by a high geometry error.

Brand Name
SURETRAK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9660398
Report Number1723170-2020-00337
Device Sequence Number319393
Product Code OLO
UDI-Device Identifier00721902467684
UDI-Public00721902467684
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K983670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number961-581
Device Catalogue Number961-581
Device Lot Number150423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight95